Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 18, 2012, 3:41 PM CST for Pike County, Walthall County, Mississippi. It took effect at Feb 18, 2012, 7:51 PM CST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2012, 3:41 PM CST (21:41 UTC)
- In effect from
- Feb 18, 2012, 7:51 PM CST
- Expired
- Feb 20, 2012, 9:25 AM CST
- In force
- 38 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
Counties Pike County, MS, Walthall County, MS
The river
Written for the forecast point Bogue Chitto River near Tylertown (TYTM6). The gauge peaked at 18.05 ft at Feb 19, 2012, 8:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
706 WGUS44 KLIX 182141 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 341 PM CST SAT FEB 18 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-200341- /O.NEW.KLIX.FL.W.0033.120219T0441Z-120220T2145Z/ /TYTM6.1.ER.120219T0441Z.120219T1800Z.120220T1545Z.NO/ 341 PM CST SAT FEB 18 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * FROM THIS EVENING TO MONDAY AFTERNOON. * AT 2:45 PM SATURDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TONIGHT AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 16.5 FEET BY TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 16.0 FEET...THE ROAD THROUGH THE MIDDLE OF HIDDEN SPRINGS RESORT PARK WILL BEGIN TO FLOOD ALONG WITH LOW LYING FARM AND PASTURE LAND NEAR THE RIVER * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD. $$
4 follow-up statements
078 WGUS44 KLIX 190154 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 754 PM CST SAT FEB 18 2012 ...OBSERVED FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE FOLLOWING RIVERS IN MISSISSIPPI... ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-200754- /O.EXT.KLIX.FL.W.0033.120219T0151Z-120221T0351Z/ /TYTM6.2.ER.120219T0122Z.120219T1800Z.120220T2151Z.NO/ 754 PM CST SAT FEB 18 2012 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * UNTIL MONDAY EVENING. * AT 7:45 PM SATURDAY THE STAGE WAS 15.2 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 19.0 FEET BY TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE MONDAY AFTERNOON. * IMPACT...AT 18.0 FEET...SECONDARY ROADS IN THE VICINITY OF THE RIVER WILL FLOOD. HOMES CLOSE TO THE RIVER AND PORTIONS OF THE HIDDEN SPRINGS RESORT PARK WILL BE FLOODED. LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL REMAIN FLOODED * IMPACT...AT 17.0 FEET...TRAVEL IN HIDDEN SPRINGS RESORT IS POSSIBLE BUT HAZARDOUS AS ROADS WILL BE FLOODED. EVACUATION OF THE PARK IS RECOMMENDED SINCE FURTHER RISES ARE EXPECTED. LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL REMAIN FLOODED * IMPACT...AT 16.0 FEET...THE ROAD THROUGH THE MIDDLE OF HIDDEN SPRINGS RESORT PARK WILL BEGIN TO FLOOD ALONG WITH LOW LYING FARM AND PASTURE LAND NEAR THE RIVER * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD. $$
257 WGUS84 KLIX 191657 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1057 AM CST SUN FEB 19 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES THE BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH THE BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-202257- /O.EXT.KLIX.FL.W.0033.000000T0000Z-120221T0210Z/ /TYTM6.2.ER.120219T0122Z.120220T0000Z.120220T2010Z.NO/ 1057 AM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * UNTIL MONDAY EVENING. * AT 10:45 AM SUNDAY THE STAGE WAS 17.9 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO A CREST NEAR 18.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON. * IMPACT...AT 18.0 FEET...SECONDARY ROADS IN THE VICINITY OF THE RIVER WILL FLOOD. HOMES CLOSE TO THE RIVER AND PORTIONS OF THE HIDDEN SPRINGS RESORT PARK WILL BE FLOODED. LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL REMAIN FLOODED. $$ LAC117-202256- /O.EXT.KLIX.FL.W.0038.000000T0000Z-120221T1800Z/ /FRNL1.1.ER.120219T0926Z.120220T0000Z.120221T1200Z.NO/ 1057 AM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER AT FRANKLINTON. * UNTIL TUESDAY AFTERNOON. * AT 10:00 AM SUNDAY THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO A CREST NEAR 14.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING FEBRUARY 21ST. * IMPACT...AT 14.0 FEET...THERE WILL BE MINOR FLOODING ALONG BOTH BANKS. THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED. IT IS RECOMMENDED THAT SAND AND GRAVEL OPERATIONS BE STOPPED AND EQUIPMENT SECURED. ACCESS ROADS TO RECREATIONAL AREAS WILL FLOOD. $$ LAC103-202256- /O.EXT.KLIX.FL.W.0030.120220T0300Z-120224T0300Z/ /BSHL1.1.ER.120220T0300Z.120222T0000Z.120223T2100Z.NO/ 1057 AM CST SUN FEB 19 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR BUSH. * FROM THIS EVENING TO THURSDAY EVENING. * AT 10:15 AM SUNDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO A CREST NEAR 13.0 FEET BY TUESDAY EVENING FEBRUARY 21ST. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON FEBRUARY 23RD. * IMPACT...AT 13.0 FEET...HOMES IN LOW LYING AREAS ON THE DOWNSTREAM SIDE OF LOUISIANA HIGHWAY 21 NEAR THE BRIDGE WILL FLOOD. THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL REMAIN INUNDATED. $$
314 WGUS44 KLIX 200142 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 741 PM CST SUN FEB 19 2012 ...OBSERVED FLOODING CHANGED FROM MODERATE TO MINOR SEVERITY FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... ...FORECAST FLOODING CHANGED FROM MODERATE TO MINOR SEVERITY FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES THE BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH THE BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-202000- /O.EXT.KLIX.FL.W.0033.000000T0000Z-120220T2000Z/ /TYTM6.2.ER.120219T0122Z.120219T1830Z.120220T1400Z.NO/ 741 PM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * UNTIL MONDAY AFTERNOON. * AT 6:45 PM SUNDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...THE ROAD THROUGH THE MIDDLE OF HIDDEN SPRINGS RESORT PARK WILL BEGIN TO FLOOD ALONG WITH LOW LYING FARM AND PASTURE LAND NEAR THE RIVER * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD $$ LAC117-210741- /O.EXT.KLIX.FL.W.0038.000000T0000Z-120221T2200Z/ /FRNL1.1.ER.120219T0926Z.120220T0100Z.120221T1600Z.NO/ 741 PM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER AT FRANKLINTON. * UNTIL TUESDAY AFTERNOON. * AT 7:00 PM SUNDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 14.0 FEET...THERE WILL BE MINOR FLOODING ALONG BOTH BANKS. THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED. IT IS RECOMMENDED THAT SAND AND GRAVEL OPERATIONS BE STOPPED AND EQUIPMENT SECURED. ACCESS ROADS TO RECREATIONAL AREAS WILL FLOOD * IMPACT...AT 12.0 FEET...THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED $$ LAC103-210741- /O.EXT.KLIX.FL.W.0030.120220T0340Z-120224T0400Z/ /BSHL1.1.ER.120220T0340Z.120221T1800Z.120223T2200Z.NO/ 741 PM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR BUSH. * UNTIL THURSDAY EVENING. * AT 7:15 PM SUNDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED T0 RISE ABOVE FLOOD STAGE BY TONIGHT AND THEN CONTINUE TO RISE UNTIL CRESTING NEAR 13.0 FEET BY TUESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * IMPACT...AT 13.0 FEET...HOMES IN LOW LYING AREAS ON THE DOWNSTREAM SIDE OF LOUISIANA HIGHWAY 21 NEAR THE BRIDGE WILL FLOOD. THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL REMAIN INUNDATED * IMPACT...AT 11.0 FEET...THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL FLOOD. THE RIVER WILL LEAVE THE MAIN CHANNEL ON THE LEFT BANK BELOW THE BRIDGE FLOODING WOODLANDS ON EITHER SIDE OF LOUISIANA HIGHWAY 21 * IMPACT...AT 10.0 FEET...GRAVEL PITS UPSTREAM OF LOUISIANA HIGHWAY 21 WILL BEGIN TO OVERFLOW THREATENING PROPERTY AT LOWER ELEVATIONS ON EITHER SIDE OF HIGHWAY 21 IN THE VICINITY OF THE BRIDGE. $$
485 WGUS84 KLIX 201525 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 925 AM CST MON FEB 20 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-201555- /O.CAN.KLIX.FL.W.0033.000000T0000Z-120220T2000Z/ /TYTM6.2.ER.120219T0122Z.120219T1830Z.000000T0000Z.NO/ 925 AM CST MON FEB 20 2012 THE FLOOD WARNING IS CANCELLED FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * AT 8:45 AM MONDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.7 FEET. THE RIVER IS EXPECTED TO FALL TO 11.8 FEET BY TUESDAY MORNING FEBRUARY 21ST. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 12:57 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 18, 12:57 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 PM CST SAT FEB 18 2012
&&
.AVIATION...
...18Z TAF ISSUANCE...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT ALL 8 TAF SITES
THROUGH 02Z. CEILING WILL BOUNCE BETWEEN 400 AND 1500 FEET IN AND
OUT OF PRECIPITATION. IN ADDITION...VISIBILITIES DOWN TO AROUND 1
MILE AT TIMES DUE TO RAIN. THESE IFR RESTRICTIONS COULD IMPACT TRAFFIC
FLOW AT AREA TERMINALS AND RESULT IN ADDITIONAL FUEL NEEDS.
STRONG WITH GUSTS UP TO 35 KNOTS WILL AFFECT ASD...NEW...MSY AND
GPT THROUGH 22Z AS A STRONG SQUALL LINE MOVES EAST THROUGH THE AREA.
THIS LINE OF STORMS COULD PRODUCE STRONG WINDS AND REDUCE
VISIBILITIES INTO THE LIFR RANGE AS THEY PASS THROUGH. AFTER THE
LINE PULLS EAST OF THE AREA...A MORE STRATIFORM RAINFALL AND LOW
CLOUD DECK WILL SETTLE IN FOR THE REMAINDER OF THE NIGHT.
OVERALL...EXPECT IFR CEILINGS TO BE IN PLACE. ADDITIONALLY...WINDS
WILL GUSTY AFTER 06Z...WITH WINDS IN EXCESS OF 20 KNOTS POSSIBLE
AT KMSY AND KNEW AND APPROACHING 30 KNOTS 12Z THROUGH 15Z SUNDAY.
18
&&
DECISION SUPPORT... /EXPERIMENTAL/ DSS CODE...ORANGE
DEPLOYED...ORLEANS PARISH FOR SEVERE WEATHER/PARADE IMPACTS SAT.
ACTIVATION..ER AND COMMS DESKS. ACTIVITIES...EMERGENCY RESPONSE
FOR OIL SPILL ON MS RIVER MONITORING MINOR RIVER FLOODING
MONITORING STRONG/SEVERE TSTMS TODAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 18, 11:23 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1123 AM CST SAT FEB 18 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1123 AM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS THAT DEVELOP WILL BE STRONG DAMAGING WINDS AND A FEW TORNADOES. THE THREAT FOR THESE IMPACTS WILL BE HIGHEST ACROSS THE RIVER PARISHES AND SOUTH CENTRAL LOUISIANA THROUGH 4 PM THIS AFTERNOON...SOUTHEAST LOUISIANA NORTH AND SOUTH OF LAKE PONTCHARTRAIN NOON TO 5 PM THIS AFTERNOON AND MISSISSIPPI COAST FROM 2 PM TO 7 PM THIS EVENING. THEREFORE...A TORNADO WATCH IS IN EFFECT FOR AREAS SOUTH OF A BATON ROUGE TO HAMMOND TO PASCAGOULA LINE UNTIL 3 PM THIS AFTERNOON. BY EARLY EVENING...THE SEVERE WEATHER THREAT WILL BE GREATEST ALONG THE MISSISSIPPI COAST. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO EXPECTED WITH RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS AFTERNOON AND MAY NEED TO BE EXTENDED INTO THE EVENING. GUSTY WINDS ARE EXPECTED TO IMPACT AREAS ALONG THE SOUTH SHORE OF LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH TONIGHT. STRONG GUSTS MAY RESULT IN HAZARDOUS CONDITIONS FOR RIDERS IN SEVERAL PARADES SCHEDULED ACROSS THE AREA. MARINE...SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF OF THE COASTAL WATERS EXCEPT THE SOUNDS AND TIDAL LAKES THROUGH TONIGHT. A FEW GALE FORCE GUSTS ARE POSSIBLE. FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS FROM EARLY MORNING THROUGH MID AFTERNOON. FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Feb 18, 12:54 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 7 SSW WALKER 30.39N 90.91W
02/18/2012 LIVINGSTON LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SEVERAL TREES DOWN IN SOUTHWEST
PORTION OF PARISH IN THE VICINITY OF HIGHWAY 16 AND 1033.
1215 PM TSTM WND DMG 2 N ABITA SPRINGS 30.51N 90.03W
02/18/2012 ST. TAMMANY LA FIRE DEPT/RESCUE
SEVERAL TREES BLOWN DOWN ON CARS VICINITY OF GREEN STREET
NORTH OF ABITA SPRINGS.
1235 PM TSTM WND DMG 4 NW PICAYUNE 30.57N 89.73W
02/18/2012 PEARL RIVER MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN VICINITY OF HIGHWAY 43
AND PINE GROVE ROAD
&&
FRSpecial weather statement, Feb 18, 1:28 PM CST, 2 hours 13 minutes before
LAZ059>064-182030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 128 PM CST SAT FEB 18 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH... AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM KENNER TO 23 MILES SOUTHWEST OF HAHNVILLE...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BOUTTE...RACELAND...NEW ORLEANS ARMSTRONG AIRPORT...DES ALLEMANDS... METAIRIE...WAGGAMAN...HARAHAN...BRIDGE CITY...AVONDALE...LAKEFRONT AIRPORT...NEW ORLEANS...WESTWEGO...EAST NEW ORLEANS...MARRERO... GRETNA...HARVEY...CHALMETTE...TERRYTOWN...TIMBERLANE...LAKE CATHERINE...JEAN LAFITTE...BELLE CHASSE AND VIOLET THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 95/DM
Local storm report, Feb 18, 1:58 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG PONCHATOULA 30.44N 90.44W
02/18/2012 TANGIPAHOA LA LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN.
1240 PM TSTM WND DMG ROBERT 30.51N 90.34W
02/18/2012 TANGIPAHOA LA LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN.
&&
FRSpecial weather statement, Feb 18, 2:30 PM CST, 1 hour 11 minutes before
LAZ059>064-067>070-182115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 230 PM CST SAT FEB 18 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CHALMETTE TO 5 MILES SOUTHWEST OF LAROSE...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... VIOLET...LAFITTE...YSCLOSKEY...MYRTLE GROVE AND POINTE A LA HACHE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS AND THE LARGE AREA OF MODERATE RAINFALL THAT WILL FOLLOW THEM COULD PRODUCE HIGH RAINFALL RATES...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 95/DM
Local storm report, Feb 18, 2:55 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
255 PM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLOOD SLIDELL 30.28N 89.78W
02/18/2012 ST. TAMMANY LA LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO HIGH WATER IN SLIDELL
&&
KGRAHAMLocal storm report, Feb 18, 3:27 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 15 N KILN 30.63N 89.43W
02/18/2012 HANCOCK MS PUBLIC
TREES DOWN AND BARNS DAMAGED NEAR NECAISE CROSSING
&&
KGRAHAMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:49 AM CST | River Flood Warning | LIX | Pike | 36 hr |
| Feb 18, 9:30 AM CST | River Flood Warning | LIX | Pearl River | 26 hr |
| Feb 18, 9:34 AM CST | River Flood Warning | LIX | Pearl River | 57 hr |
| Feb 18, 12:12 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 63 min |
| Feb 18, 12:21 PM CST | Tornado Warning | LIX | Pearl River | 54 min |
| Feb 18, 12:26 PM CST | Tornado Warning | LIX | Pearl River | 41 min |
| Feb 18, 12:54 PM CST | Tornado Warning | LIX | Pearl River | 14 min |
| Feb 18, 12:56 PM CST | Severe Thunderstorm Warning | LIX | Harrison | 49 min |
| Feb 18, 1:27 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 63 min |
| Feb 18, 1:33 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 21 min |
| Feb 18, 1:49 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 41 min |
| Feb 18, 1:50 PM CST | Tornado Warning | LIX | Hancock, Harrison | 40 min |
| Feb 18, 2:17 PM CST | Tornado Warning | LIX | Harrison | 28 min |
| Feb 18, 2:25 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 65 min |
| Feb 18, 3:46 PM CST | Tornado Warning | LIX | Jackson | 29 min |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.